MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested but not provided; age & date of birth - requested but not provided; weight - requested but not provided; ethnicity - requested but not provided; race - requested but not provided; implanted date: device was not implanted; explanted date: device was not explanted.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that after the destination was inserted and tracked up and over, the doctor and tech noticed that the marker was not on the end of the sheath.It was actually below the access site on the puncture side.The tip of the sheath with the marker band had come off and was sitting in the profunda.They tried to snare it but was unsuccessful as the tip of sheath and marker actually separated from each other.Both pieces actually floated deep into an accessory vessel off the profunda and the doctor decided to leave it there as he felt that was the safest option.It was reported that after this, they went back in with another destination and treated the patient successfully.The patient was reported to be fine and stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 6fr peripheral destination was returned for evaluation.The sheath was returned with the dilator.The returned components were subjected to visual analysis.There were no gross anomalies noted with the returned device.The tip of the sheath was examined for any damage indicative of the radiopaque marker separating.No damage was observed.The sheath was then x-rayed to determine of the radiopaque marker was present.The radiopaque marker was present in the distal sheath tip.Based on the returned device the complaint could not be confirmed for sheath/catheter tip damage.The tip appeared intact and the radiopaque marker was present on the returned device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures.

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7351861
Report Number1118880-2018-00013
Device Sequence Number19070651
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public00389701008837
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K080415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue Number54-64501
Device Lot NumberWA24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STIFF GLIDEWIRE
Outcome Attributed to Adverse Event Other;